North Dakota, 2016

Hail in North Dakota, July 11, 2016

July 11, 2016 · NWS BIS · 1 event in 1 county or zone

A line of thunderstorms moved through central North Dakota ahead of an upper level low and in an area of steep low-level lapse rates. One storm produced sub-severe hail in Morton County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BIS wrote it up.

A line of thunderstorms moved through central North Dakota ahead of an upper level low and in an area of steep low-level lapse rates. One storm produced sub-severe hail in Morton County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jul 11, 8:54 AM CST, 5 hours 39 minutes earlier.

Area forecast discussion, Jul 11, 8:54 AM CST, 5 hours 39 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
954 AM CDT MON JUL 11 2016

.UPDATE...
Issued at 948 AM CDT Mon Jul 11 2016

Thunderstorms will linger across the southeast based on latest
HRRR runs. will continue to monitor for rainfall may have to
monitor closely the rainfall there. Otherwise expect winds to
increase southwest by this evening. A wind advisory may be needed
later.

UPDATE Issued at 629 AM CDT Mon Jul 11 2016

Thunderstorms continue over south central North Dakota into the
James River Valley along an axis of elevated mid level lapse
rates where stronger instability is noted. Latest RUC guidance,
which seems to have a handle on these lapse rates, gradually
pushes the axis off to the east so expect storms to decrease in
coverage through the morning hours.

Have also added a small area of fog near the Killdeer area where
hail piled up yesterday and is now creating foggy conditions as
noted via area webcam. This should dissipate by mid-morning.

&&

.SHORT TERM...(Today and tonight)
Issued at 335 AM CDT Mon Jul 11 2016

Current surface analysis places frontal boundary stretching
through the western Dakotas. Upper level analysis places low
spinning over central Montana. Robust convection continues over
portions of south central into southeast North Dakota where low
level jet has combined with strong instability and shear.

For the rest of this morning...strongest convection is expected to
continue to push on an easterly path, though further west a
variety of upper waves lifting ahead of approaching upper low
continue to produce some areas of showers and thunderstorms.
Expect the stronger instability to slide easterly, though enough
instability will remain for some strong storms to develop over
eastern portions of the area. Cold front pushes through with windy
conditions developing mainly over southwestern North Dakota. Upper
low lifts along the international border overnight with chances
for precipitation continuing, mainly over northern locations.

.LONG TERM...(Tuesday through Sunday)
Issued at 335 AM CDT Mon Jul 11 2016

Upper low continues to meander along the southern prairie
provinces on Tuesday bringing continued precipitation chances to
the area, with the greatest chances over northern locations. Gusty
westerly winds are expected across the area as models continue to
show ~50kt 850mb winds mixing down with modest cool air advection.
Will have to keep an eye on this as headlines will probably be
needed.

Unsettled pattern remains in place through the remainder of the week
as a variety of disturbances move through bringing a near daily
chance for showers and thunderstorms.

&&

.AVIATION...(For the 12Z TAFS through 12Z Tuesday Morning)
Issued at 630 AM CDT Mon Jul 11 2016

Areas of thunderstorms will continue over the region today. This
morning, thunderstorms will remain most numerous over south
central into southeast North Dakota. Tonight, the greatest
coverage will be over the north. Areas of ifr/mvfr cigs will also
be over the area early this morning, though this will improve by
late morning.

&&

.BIS Watches/Warnings/Advisories...
NONE.
&&

UPDATE...WAA
SHORT TERM...JJS
LONG TERM...JJS
AVIATION...JJS
Hazardous weather outlook, Jul 11, 4:04 AM CST, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
504 AM CDT MON JUL 11 2016

NDZ004-005-012-013-022-023-025-036-037-047-048-050-051-121015-
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER-
STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
504 AM CDT MON JUL 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TODAY. ALTHOUGH WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS MAY BECOME CAPABLE
OF PRODUCING LARGE HAIL...HEAVY RAIN...AND DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH SUNDAY.

STRONG WESTERLY WINDS WITH GUSTS AS HIGH AS 50 MPH POSSIBLE
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

NDZ001>003-009>011-017>021-031>035-040>046-121015-
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-
MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
504 AM CDT MON JUL 11 2016 /404 AM MDT MON JUL 11 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TODAY. THE RISK FOR SEVERE
WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH SUNDAY.

STRONG WESTERLY WINDS WITH GUSTS AS HIGH AS 50 MPH POSSIBLE
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, Jul 11, 11:21 AM CST, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1221 PM CDT MON JUL 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0526 PM     TSTM WND GST     KILLDEER                47.37N 102.75W
07/10/2016  E75 MPH          DUNN               ND   PUBLIC

            WIDESPREAD DAMAGE FROM WIND DRIVEN HAIL.

&&

MM
Local storm report, Jul 11, 11:31 AM CST, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1231 PM CDT MON JUL 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0112 AM     HAIL             LINTON                  46.27N 100.23W
07/11/2016  E2.00 INCH       EMMONS             ND   TRAINED SPOTTER

            HAIL STARTED AT AROUND 107 AM WITH AN
            ISOLATED 2 INCH HAILSTONE FALLING AT 112 AM.

&&

MM
Local storm report, Jul 11, 11:38 AM CST, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BISMARCK ND
1238 PM CDT MON JUL 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0413 PM     HAIL             3 SW FAIRFIELD          47.16N 103.27W
07/10/2016  E1.25 INCH       BILLINGS           ND   TRAINED SPOTTER

            VERY HEAVY RAIN ALSO. HAIL AND RAIN ONGOING.

0415 PM     HAIL             3 N FAIRFIELD           47.24N 103.22W
07/10/2016  E1.75 INCH       BILLINGS           ND   PUBLIC

            WINDOWS WERE BREAKING FROM HAIL AND WIND.

0415 PM     TSTM WND GST     4 N FAIRFIELD           47.24N 103.22W
07/10/2016  E70 MPH          BILLINGS           ND   PUBLIC

            WIND AND HAIL WERE BREAKING WINDOWS.

0427 PM     HAIL             8 NE FAIRFIELD          47.27N 103.10W
07/10/2016  M1.50 INCH       BILLINGS           ND   TRAINED SPOTTER

            PING PONG BALL SIZE HAIL FOR 10 MINUTES.
            OCCURRED FROM 427PM CDT AND 437PM CDT.

0430 PM     FUNNEL CLOUD     2 N CROSBY              48.95N 103.30W
07/10/2016                   DIVIDE             ND   PUBLIC

            PUBLIC REPORT RELAYED BY LOCAL MEDIA.
            LOCATION ESTIMATED.

0432 PM     HAIL             4 S SOUTH FAIRFIELD     47.07N 103.20W
07/10/2016  U1.00 INCH       BILLINGS           ND   PUBLIC

            .

0447 PM     HAIL             6 SW KILLDEER           47.32N 102.85W
07/10/2016  E1.75 INCH       DUNN               ND   TRAINED SPOTTER

            HAIL LASTED THROUGH 457 PM CDT.

0452 PM     HAIL             6 ENE PRETTY BUTTE      46.42N 103.86W
07/10/2016  E1.75 INCH       SLOPE              ND   PUBLIC

            .

0452 PM     TSTM WND GST     6 ENE PRETTY BUTTE      46.42N 103.86W
07/10/2016  U60 MPH          SLOPE              ND   PUBLIC

            .

0500 PM     HAIL             KILLDEER                47.37N 102.75W
07/10/2016  M3.00 INCH       DUNN               ND   PUBLIC

            MEASURED 3.25 INCH HAIL AND ONGOING. WINDOWS
            BROKEN.

0505 PM     HAIL             3 N MANNING             47.27N 102.77W
07/10/2016  E1.75 INCH       DUNN               ND   PUBLIC

            ONGOING GOLF BALL SIZE HAIL.

0526 PM     TSTM WND DMG     KILLDEER                47.37N 102.75W
07/10/2016                   DUNN               ND   LAW ENFORCEMENT

            WINDOW BROKEN IN PATROL PASSENGER VEHICLE.
            TREES DOWN WITH LOTS OF DAMAGES TO TRAILERS
            AND HOUSES DUE TO WIND DRIVEN HAIL. DAMAGE
            IS ONGOING.

0526 PM     TSTM WND GST     KILLDEER                47.37N 102.75W
07/10/2016  E75 MPH          DUNN               ND   PUBLIC

            WIDESPREAD DAMAGE FROM WIND DRIVEN HAIL.

0534 PM     HAIL             2 W AMIDON              46.48N 103.37W
07/10/2016  M1.75 INCH       SLOPE              ND   TRAINED SPOTTER

            DURATION OF GOLF BALL SIZE HAIL 12 MINUTES,
            FROM 534PM CDT TO 536 PM CDT. GROUND IS
            COVERED. DENTED FRAMES ON WINDOWS AND BROKEN
            WINDOW SCREENS. WINDSHIELDS BROKEN. .

0545 PM     TSTM WND GST     8 NW TWIN BUTTES        47.60N 102.37W
07/10/2016  E70 MPH          DUNN               ND   PUBLIC

            BRANCHES BROKEN AROUND THE LAKE AND MARINA.

0550 PM     HAIL             AMIDON                  46.48N 103.32W
07/10/2016  E1.50 INCH       SLOPE              ND   PUBLIC

            GROUND COVERED IN HAIL.

0600 PM     HAIL             4 W AMIDON              46.48N 103.41W
07/10/2016  M2.75 INCH       SLOPE              ND   TRAINED SPOTTER

            LOT OF DAMAGE. CROP AND VEHICLE DAMAGE WHICH
            WAS SAID TO BE VERY BAD. .

0608 PM     HAIL             10 SW NEW ENGLAND       46.45N 103.04W
07/10/2016  E1.00 INCH       SLOPE              ND   PUBLIC

            VIA SOCIAL MEDIA.

0613 PM     TSTM WND GST     4 WNW FRYBURG           46.90N 103.38W
07/10/2016  M55 MPH          BILLINGS           ND   MESONET

            .

0644 PM     TSTM WND GST     6 S DICKINSON           46.80N 102.81W
07/10/2016  M59 MPH          STARK              ND   ASOS

0645 PM     TSTM WND GST     1 N REGENT              46.44N 102.56W
07/10/2016  E70 MPH          HETTINGER          ND   TRAINED SPOTTER

            .

0710 PM     TSTM WND GST     MOTT                    46.37N 102.33W
07/10/2016  E75 MPH          HETTINGER          ND   TRAINED SPOTTER

            PEA SIZE HAIL ONGOING.

0720 PM     TSTM WND GST     HEBRON                  46.90N 102.05W
07/10/2016  E60 MPH          MORTON             ND   PUBLIC

            NO HAIL, BUT VERY HEAVY RAIN.

0725 PM     TSTM WND GST     14 N HAYNES             46.18N 102.47W
07/10/2016  E60 MPH          ADAMS              ND   TRAINED SPOTTER

            QUARTER SIZE HAIL AND VERY HEAVY RAIN
            ONGOING.

0738 PM     TSTM WND GST     5 WSW GLEN ULLIN        46.79N 101.92W
07/10/2016  M70 MPH          MORTON             ND   TRAINED SPOTTER

            FROM THE SPOTTER NETWORK.

0745 PM     TSTM WND GST     BENTLEY                 46.33N 102.06W
07/10/2016  E65 MPH          HETTINGER          ND   TRAINED SPOTTER

            SOME SMALL HAIL STONES. SPOTTER NOT AWARE OF
            DAMAGE AT HIS PLACE. BRIEF BUT VERY HEAVY
            RAIN.

0755 PM     TSTM WND GST     2 S BEULAH              47.23N 101.78W
07/10/2016  U60 MPH          MERCER             ND   TRAINED SPOTTER

            VERY HEAVY RAIN.

0800 PM     FUNNEL CLOUD     4 NW WILLISTON          48.20N 103.69W
07/10/2016                   WILLIAMS           ND   LAW ENFORCEMENT

            .

0800 PM     HEAVY RAIN       DICKINSON               46.88N 102.79W
07/10/2016  M2.00 INCH       STARK              ND   PUBLIC

            EAST SIDE OF DICKINSON.

0815 PM     TSTM WND GST     2 E HAZEN               47.29N 101.58W
07/10/2016  M62 MPH          MERCER             ND   AWOS

            AWOS STATION 2 E HAZEN /HZE/.

0815 PM     TSTM WND GST     STANTON                 47.32N 101.38W
07/10/2016  M56 MPH          MERCER             ND   TRAINED SPOTTER

            MEASURED BY A PERSONAL WEATHER STATION.

0852 PM     TSTM WND GST     1 ENE CROWN BUTTE LAKE  46.87N 101.07W
07/10/2016  E70 MPH          MORTON             ND   TRAINED SPOTTER

            TORRENTIAL RAIN.

0856 PM     TSTM WND GST     MANDAN                  46.83N 100.89W
07/10/2016  E70 MPH          MORTON             ND   PUBLIC

            TORRENTIAL RAIN.

0857 PM     FUNNEL CLOUD     10 S SAINT GERTRUDE     46.14N 101.33W
07/10/2016                   GRANT              ND   LAW ENFORCEMENT

            BRIEF FUNNEL.

0857 PM     TSTM WND GST     10 S SAINT GERTRUDE     46.14N 101.33W
07/10/2016  U70 MPH          GRANT              ND   LAW ENFORCEMENT

            TORRENTIAL RAIN.

0858 PM     HAIL             MANDAN                  46.83N 100.89W
07/10/2016  E0.88 INCH       MORTON             ND   PUBLIC

            VERY HEAVY RAIN. NEAR MANDAN HIGH SCHOOL.

0901 PM     TSTM WND GST     6 N BISMARCK            46.90N 100.79W
07/10/2016  M56 MPH          BURLEIGH           ND   MESONET

            MESONET STATION 6 N BISMARCK /C2059/.

0917 PM     TSTM WND GST     BISMARCK                46.81N 100.78W
07/10/2016  M53 MPH          BURLEIGH           ND   ASOS

            BISMARCK MUNICIPAL AIRPORT.

0920 PM     HAIL             5 SSW STRAWBERRY LAKE   47.70N 100.93W
07/10/2016  E0.88 INCH       MCLEAN             ND   PUBLIC

            .

0927 PM     HAIL             1 SSW BISMARCK          46.79N 100.79W
07/10/2016  E1.00 INCH       BURLEIGH           ND   PUBLIC

            .

0927 PM     TSTM WND GST     2 NNW SOLEN             46.42N 100.82W
07/10/2016  E60 MPH          MORTON             ND   TRAINED SPOTTER

            TORRENTIAL RAIN.

0955 PM     HEAVY RAIN       2 NE BISMARCK           46.83N 100.76W
07/10/2016  U1.42 INCH       BURLEIGH           ND   CO-OP OBSERVER

            RAIN FELL IN 50 MINUTES.

1009 PM     TSTM WND GST     LINTON                  46.27N 100.23W
07/10/2016  E50 MPH          EMMONS             ND   PUBLIC

            .

1011 PM     TSTM WND GST     STEELE                  46.86N 99.92W
07/10/2016  E65 MPH          KIDDER             ND   PUBLIC

            .

1023 PM     HAIL             2 W BOWDON              47.47N 99.74W
07/10/2016  E1.00 INCH       WELLS              ND   PUBLIC

            .

1050 PM     TSTM WND GST     MEDINA                  46.90N 99.30W
07/10/2016  E80 MPH          STUTSMAN           ND   TRAINED SPOTTER

            MULTIPLE TREES UPROOTED IN TOWN.

1110 PM     TSTM WND GST     3 W ELDRIDGE            46.91N 98.92W
07/10/2016  M58 MPH          STUTSMAN           ND   MESONET

            NORTH DAKOTA STATE UNIVERSITY NDAWN
            OBSERVATION SITE.

1130 PM     TSTM WND GST     YPSILANTI               46.79N 98.56W
07/10/2016  E60 MPH          STUTSMAN           ND   PUBLIC

            TIME ESTIMATED BY RADAR.

1205 AM     HAIL             BUCYRUS                 46.06N 102.79W
07/11/2016  E2.50 INCH       ADAMS              ND   PUBLIC

            VIA SOCIAL MEDIA.

1220 AM     HAIL             9 NE BUCYRUS            46.16N 102.66W
07/11/2016  E1.00 INCH       ADAMS              ND   PUBLIC

            .

0108 AM     HAIL             NEW LEIPZIG             46.37N 101.95W
07/11/2016  E1.00 INCH       GRANT              ND   TRAINED SPOTTER

0112 AM     HAIL             LINTON                  46.27N 100.23W
07/11/2016  E2.00 INCH       EMMONS             ND   TRAINED SPOTTER

            HAIL STARTED AT AROUND 107 AM WITH AN
            ISOLATED 2 INCH HAILSTONE FALLING AT 112 AM.

0130 AM     HAIL             3 SW PORCUPINE          46.19N 101.14W
07/11/2016  E1.00 INCH       SIOUX              ND   PUBLIC

            GUSTY WINDS ALSO REPORTED.

0205 AM     HAIL             PRAIRIE KNIGHTS RESORT  46.27N 100.64W
07/11/2016  E1.50 INCH       SIOUX              ND   PUBLIC

            TIME ESTIMATED FROM RADAR. HAIL WAS ABOUT
            THE SIZE OF A SILVER DOLLAR.

0229 AM     TSTM WND GST     2 SSE TEMVIK            46.34N 100.23W
07/11/2016  M61 MPH          EMMONS             ND   MESONET

            NORTH DAKOTA STATE UNIVERSITY NDAWN
            OBSERVATION SITE.

0255 AM     HAIL             10 S KINTYRE            46.41N 99.93W
07/11/2016  E1.75 INCH       EMMONS             ND   TRAINED SPOTTER

            MOSTLY PEA AND REPORTED A FARMER 3 MILES
            SOUTH SUFFERED SIGNIFICANT HAIL DAMAGE TO
            CROPS.

0416 AM     HAIL             LINTON                  46.27N 100.23W
07/11/2016  E0.88 INCH       EMMONS             ND   TRAINED SPOTTER

0632 AM     HEAVY RAIN       2 NE STRAWBERRY LAKE    47.78N 100.84W
07/11/2016  M1.75 INCH       MCLEAN             ND   PUBLIC

            STORM TOTAL.

0739 AM     HEAVY RAIN       7 NE ASHLEY             46.11N 99.27W
07/11/2016  M2.25 INCH       MCINTOSH           ND   PUBLIC

            24 HOUR ARB REPORT.

0817 AM     HEAVY RAIN       6 SW ORRIN              48.02N 100.24W
07/11/2016  M1.01 INCH       MCHENRY            ND   CO-OP OBSERVER

            24 HOUR REPORT.

0821 AM     HEAVY RAIN       HAZELTON                46.48N 100.28W
07/11/2016  M2.00 INCH       EMMONS             ND   PUBLIC

            24 HOUR ARB REPORT.

0822 AM     HEAVY RAIN       3 S HAGUE               45.98N 100.00W
07/11/2016  M2.60 INCH       EMMONS             ND   PUBLIC

            24 HOUR ARB REPORT.

0824 AM     HEAVY RAIN       3 W WESTFIELD           46.03N 100.26W
07/11/2016  M4.19 INCH       EMMONS             ND   PUBLIC

0837 AM     HEAVY RAIN       CARRINGTON              47.45N 99.13W
07/11/2016  M1.30 INCH       FOSTER             ND   PUBLIC

            24 HOUR REPORT.

0838 AM     HEAVY RAIN       CHASELEY                47.45N 99.81W
07/11/2016  M1.23 INCH       WELLS              ND   PUBLIC

0840 AM     HEAVY RAIN       3 N FORBES              45.99N 98.78W
07/11/2016  M3.00 INCH       DICKEY             ND   PUBLIC

            24 HOUR ARB REPORT.

0844 AM     HEAVY RAIN       3 SSE SELZ              47.81N 99.87W
07/11/2016  M1.61 INCH       WELLS              ND   CO-OP OBSERVER

            24 HOUR REPORT.

0847 AM     HEAVY RAIN       BALDWIN                 47.03N 100.75W
07/11/2016  M1.50 INCH       BURLEIGH           ND   PUBLIC

0915 AM     HEAVY RAIN       HARVEY                  47.77N 99.94W
07/11/2016  M1.15 INCH       WELLS              ND   PUBLIC

            24 HOUR ARB REPORT.

1008 AM     HEAVY RAIN       RICHARDTON              46.88N 102.31W
07/11/2016  M1.59 INCH       STARK              ND   CO-OP OBSERVER

1016 AM     HEAVY RAIN       BISMARCK                46.81N 100.78W
07/11/2016  M1.21 INCH       BURLEIGH           ND   OFFICIAL NWS OBS

            NWS OFFICE. 24 HOUR REPORT.

1019 AM     HEAVY RAIN       1 W GARRISON            47.65N 101.44W
07/11/2016  M1.10 INCH       MCLEAN             ND   ASOS

            24 HOUR REPORT.

1020 AM     HEAVY RAIN       JAMESTOWN               46.91N 98.71W
07/11/2016  M1.30 INCH       STUTSMAN           ND   CO-OP OBSERVER

            24 HOUR REPORT.

&&

NWS BISMARCK ND
Special weather statement, Jul 11, 12:09 PM CST, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
109 PM CDT MON JUL 11 2016

NDZ047-050-111845-
MCINTOSH ND-LOGAN ND-
109 PM CDT MON JUL 11 2016

...A STRONG THUNDERSTORM WILL AFFECT LOGAN AND NORTHWESTERN MCINTOSH
COUNTIES UNTIL 145 PM CDT...

AT 109 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTHWEST OF WISHEK...OR 21 MILES NORTHWEST OF ASHLEY...MOVING
NORTHEAST AT 55 MPH.

WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WISHEK...GACKLE...LEHR...BEAVER LAKE STATE PARK AND BURNSTAD.

VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4611 9988 4624 9988 4662 9967 4663 9904
      4662 9904 4632 9920 4607 9978
TIME...MOT...LOC 1809Z 218DEG 50KT 4620 9974

ABELING
Special weather statement, Jul 11, 1:56 PM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
156 PM MDT MON JUL 11 2016

NDZ042-112030-
GRANT ND-
156 PM MDT MON JUL 11 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN GRANT COUNTY UNTIL
230 PM MDT...

AT 156 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ELGIN...MOVING NORTHEAST AT 40 MPH.

PENNY SIZE HAIL AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ELGIN...CARSON...NEW LEIPZIG...HEART BUTTE DAM...LARK...
LEITH AND HEIL.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK SHELTER
INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4626 10200 4628 10200 4628 10201 4640 10205
      4643 10205 4672 10176 4672 10172 4663 10171
      4663 10155 4646 10129 4646 10130 4620 10198
TIME...MOT...LOC 1956Z 229DEG 34KT 4636 10188

HARGROVE
Special weather statement, Jul 11, 2:10 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
310 PM CDT MON JUL 11 2016

NDZ034-042-045-112100-
MORTON ND-SIOUX ND-GRANT ND-
310 PM CDT MON JUL 11 2016

...A STRONG THUNDERSTORM WILL AFFECT EASTERN GRANT...CENTRAL SIOUX
AND SOUTHEASTERN MORTON COUNTIES UNTIL 400 PM CDT/300 PM MDT/...

AT 310 PM CDT/210 PM MDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM 9 MILES WEST OF SHIELDS...OR 23 MILES NORTHWEST OF
SELFRIDGE...MOVING NORTHEAST AT 30 MPH.

PENNY SIZE HAIL AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
FLASHER...SHIELDS...RALEIGH...PORCUPINE...BREIEN AND ST. GERTRUDE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK SHELTER
INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4601 10131 4607 10156 4670 10124 4652 10069
TIME...MOT...LOC 2010Z 202DEG 27KT 4626 10131

HARGROVE

The radar

The Bismarck radar (KBIS), 55 km away, was scanning. The volume nearest the first event began at 20:32 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Morton

When
July 11, 2:33 PM CST to 2:36 PM CST
Where
Morton County, 3.4 mi WSW of Flasher
Measured
0.75 in hail
Reported by
Public
Coordinates
46.440, -101.300

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2016Every state in 2016This day in weather historyWarnings in North Dakota, July 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 652672.